Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suggest treatment for reccurence of depression and anxiety

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have been taking Lexapro generic since early November. 20 mg daily for anxiety and depression. In the past week or two my depression has come back full force as has the anxiety. I have tried Paxil for a while and Prozac. Everything worked for a while, but then symptoms returned
Posted Thu, 27 Mar 2014 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Need augmentation with CBT Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Lexapro, prozac and paxil are all good drugs for anxiety and its unfortunate that you have not benefitted with these drugs. There could be certain reasons for the same. Commomnest among them are the presence of ongoing stress in your life. There could be an ongoing stress in your life which could have led to the resistant anxiety. Another reason could be use of inadequate doses of paxil or prozac. Paxil should have been used until 37.5mg atleast. You have not mentioned the doses and i hope adequatr doses have been given to you. Its always good to augment your antidepressant with cognitive behavioural therapy. Its a focussed therapy aimed to identify the distorted thoughts causing anxiety and then correcting them. It involves 20 min weekly sessions and are undertaken for 8-10 weeks. Along with antidepressant the therapy works very nicely. The drugs can also be changed to venlafaxine or noveltin as the previous drugs were not effective. Also refrain from smoking or taking alcohol if any. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for reccurence of depression and anxiety 20 hours later
Thank you. I believe CBT means cognitive behavior therapy. I will look into that. Also, I was on 20 MG. Prozac for one year, but it seemed to wear off its effectiveness. Now I am on 20 mg. daily Lexapro for past three months, helped at first but the depression is breaking through again. I know 20 mg is maximum dose for Lexapro. I am female 5-foot 3 inches and weigh 125 pound right now. I usually weigh about 133, but have lost my appetite and cry frequently. Take .5 mg alprazolam as needed (maybe 3 times a day), but seem to need it more often the past few weeks just to go shopping, etc. Am I getting too tolerant of the alpraz? I really think I should stay on the meds and get some therapy as well, what do you think? I am retired and am not as busy as before. I think most head problems stem from being alone too much and not interacting as before with others. Feeling a bit useless at age 73. Any other suggestions most appreciated.
Answered by Dr. Srikanth Reddy 8 hours later
Brief Answer: You certainly need the therapy Detailed Answer: Hello Thanks for the follow-up query. Yes certainly the therapy would be useful for you. Cognitive behavioural therapy would be a good option for you. Also clonazepam would be a better option for you than the alprazolam for anxiety as it is less dependent forming drug. You should be interacting more often and that will help in ventilating you and your feelings. Regards Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor